Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 88, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 29, 2012, 11:57 PM CDT for Barton County, Vernon County, Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2012, 11:57 PM CDT (04:57 UTC)
- Expired
- Apr 30, 2012, 12:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 8:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
202
WUUS53 KSGF 300457
SVRSGF
KSC011-021-037-MOC011-217-300545-
/O.NEW.KSGF.SV.W.0088.120430T0457Z-120430T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1157 PM CDT SUN APR 29 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOURBON COUNTY IN SOUTHEAST KANSAS...
NORTHWESTERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
BARTON COUNTY IN SOUTHWEST MISSOURI...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1245 AM CDT
* AT 1155 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARMA...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL AND
60 MPH WINDS IN WEST MINERAL KANSAS.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE
BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE
MINOR DAMAGE TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
VERDELLA...LAMAR...NEVADA...MINDENMINES...MULBERRY...ARCADIA...
LIBERAL...SHELDON...GOLDEN CITY...YALE...CROWEBURG...BURGESS...
NASHVILLE...OSKALOOSA...GARLAND...HANNON...IANTHA...OAKTON...
BRONAUGH AND BOSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3767 9501 3800 9430 3758 9407 3735 9408
3737 9462 3734 9462 3725 9501
TIME...MOT...LOC 0456Z 246DEG 39KT 3752 9470
HAIL...1.00IN
WIND...70 MPH
$$
KARDELL3 follow-up statements
802
WWUS53 KSGF 300517
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 AM CDT MON APR 30 2012
KSC011-300527-
/O.CAN.KSGF.SV.W.0088.000000T0000Z-120430T0545Z/
BOURBON KS-
1217 AM CDT MON APR 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOURBON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3767 9501 3767 9462 3785 9461 3800 9430
3758 9407 3748 9408 3742 9461 3734 9462
3725 9501
TIME...MOT...LOC 0517Z 246DEG 39KT 3784 9453 3747 9454
$$
KSC021-037-MOC011-217-300545-
/O.CON.KSGF.SV.W.0088.000000T0000Z-120430T0545Z/
CHEROKEE KS-CRAWFORD KS-BARTON MO-VERNON MO-
1217 AM CDT MON APR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERNON...
NORTHERN BARTON...CRAWFORD AND NORTHWESTERN CHEROKEE COUNTIES UNTIL
1245 AM CDT...
AT 1216 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES WEST OF NEVADA TO MINDENMINES...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
VERDELLA...NEVADA...LAMAR...LIBERAL...SHELDON...DEERFIELD...HANNON...
BRONAUGH...MOUNDVILLE...IANTHA...OAKTON...LAMAR HEIGHTS...MILO...
IRWIN AND MILFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3767 9501 3767 9462 3785 9461 3800 9430
3758 9407 3748 9408 3742 9461 3734 9462
3725 9501
TIME...MOT...LOC 0517Z 246DEG 39KT 3784 9453 3747 9454
HAIL...0.75IN
WIND...70 MPH
$$
KARDELL529
WWUS53 KSGF 300533
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1233 AM CDT MON APR 30 2012
KSC021-037-MOC011-217-300545-
/O.CON.KSGF.SV.W.0088.000000T0000Z-120430T0545Z/
CHEROKEE KS-CRAWFORD KS-BARTON MO-VERNON MO-
1233 AM CDT MON APR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERNON...
NORTHERN BARTON...SOUTHEASTERN CRAWFORD AND NORTHWESTERN CHEROKEE
COUNTIES UNTIL 1245 AM CDT...
AT 1229 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF NEVADA TO CHEROKEE...AND
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
PITTSBURG...NEVADA...FRONTENAC...VERDELLA...MULBERRY...MINDENMINES...
LIBERAL...SHELDON...MOUNDVILLE...LONE OAK...OPOLIS...BURGESS...
BRONAUGH...YALE...HANNON...MILO...IANTHA AND IRWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3747 9501 3767 9465 3767 9462 3770 9462
3787 9448 3800 9430 3761 9409 3755 9424
3742 9461 3734 9462 3725 9501
TIME...MOT...LOC 0533Z 237DEG 47KT 3782 9440 3740 9478
HAIL...0.75IN
WIND...60 MPH
$$
KARDELL700
WWUS53 KSGF 300539
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 AM CDT MON APR 30 2012
MOC011-217-300548-
/O.CAN.KSGF.SV.W.0088.000000T0000Z-120430T0545Z/
BARTON MO-VERNON MO-
1239 AM CDT MON APR 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR VERNON AND NORTHERN BARTON
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 3747 9501 3767 9465 3767 9462 3742 9461
3741 9462 3734 9462 3725 9501
TIME...MOT...LOC 0538Z 252DEG 43KT 3737 9477
$$
KSC021-037-300545-
/O.CON.KSGF.SV.W.0088.000000T0000Z-120430T0545Z/
CHEROKEE KS-CRAWFORD KS-
1239 AM CDT MON APR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CRAWFORD AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 1245 AM CDT...
AT 1233 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHEROKEE...
AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
PITTSBURG...FRONTENAC...ARMA...ENGLEVALE...MULBERRY...ARCADIA...
CHICOPEE...LONE OAK...RINGO...POLK...OPOLIS...YALE...FRANKLIN AND
CROWEBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3747 9501 3767 9465 3767 9462 3742 9461
3741 9462 3734 9462 3725 9501
TIME...MOT...LOC 0538Z 252DEG 43KT 3737 9477
HAIL...0.75IN
WIND...60 MPH
$$
KARDELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:51 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 29, 10:51 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1051 PM CDT SUN APR 29 2012
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
/ISSUED 1051 PM CDT SUN APR 29 2012/
POTENTIALLY DANGEROUS HEAVY RAINFALL AND FLASH FLOOD SITUATION
UNFOLDING ACROSS PORTIONS OF THE OUTLOOK AREA.
WAVY...STATIONARY SURFACE BOUNDARY EXTENDS FROM NEAR ROLLA TO JUST
NORTH OF NEVADA AND FORT SCOTT. OVER THE PAST FEW HOURS...LARGE
SCALE LIFT HAS INCREASE AND CONVECTION ALONG AND SOUTH OF THIS
BOUNDARY HAS BLOSSOMED. COMBINATION OF MULTICELL CLUSTERS AND A
FEW EMBEDDED SUPERCELLS HAVE BEEN OBSERVED TO THIS POINT.
SUPERCELL STRUCTURES AND ANY BOWING SEGMENTS THAT CAN DEVELOP WILL
POSE OUR MAIN SEVERE WEATHER THREAT...WITH MARGINALLY SEVERE HAIL
AND LOCALIZED DAMAGING WIND GUSTS THE PRIMARY CONCERN. THE LOW
LEVEL JET HAS RAMPED UP...RESULTING IN A LIMITED TORNADO RISK...
MAINLY ACROSS EXTREME SOUTHEAST KANSAS AND ADJACENT COUNTIES IN
MISSOURI FOR THE NEXT COUPLE OF HOURS. REALLY CANNOT RULE OUT A
FEW SEVERE CELLS FROM TIME TO TIME AT ANY POINT FOR THE REST OF
TONIGHT. AS THE LOW LEVEL JET VEERS THE CURRENT AXIS OF CONVECTION
WILL TEND TO SHIFT TO THE SOUTH WITH NEW CELL DEVELOPMENT POSSIBLE
ON THE SOUTHEASTERN FLANK CLOSER TO THE I-44 CORRIDOR. MARGINALLY
SEVERE HAIL/LOCALIZED DAMAGING WIND WILL REMAIN THE PRIMARY RISKS.
OF LARGER CONCERN WILL BE HEAVY RAINFALL PRODUCTION OVERNIGHT.
AT THE SURFACE...DEWPOINT POOLING IS BEING OBSERVED. MEANWHILE A 30
TO 40 KT LOW LEVEL JET IS PROVIDING A STRONG INFLUX OF LOW LEVEL
MOISTURE. PRECIPITABLE WATER VALUES AROUND 1.8 INCHES HAVE BEEN
IDENTIFIED BY RUC INITIALIZATIONS ALONG AND SOUTH OF THE SURFACE
BOUNDARY...WHICH IS IN THE 99TH PERCENTILE FOR THIS TIME OF YEAR.
IN ADDITION...TRADITIONAL STORM MOTION VECTORS ARE RATHER LIGHT
NEAR THE BOUNDARY AND RECENT RUC PROGS DO NOT CHANGE THIS FOR THE
NEXT 3 TO 6 HOURS. AS A RESULT...THE CURRENT ORIENTATION OF
CONVECTION IS NOT EXPECTED TO CHANGE VERY MUCH OVER THE NEXT 3 TO
6 HOURS.
THUNDERSTORM TRAINING AND EFFICIENT HEAVY RAINFALL PRODUCTION WILL
RESULT IN A SIGNIFICANT RISK OF FLASH FLOODING ACROSS PORTIONS OF
CRAWFORD AND BOURBON COUNTIES IN KANSAS AS WELL AS BARTON...
VERNON...CEDAR AND ST. CLAIR COUNTIES IN MISSOURI OVER THE NEXT
2 TO 4 HOURS. WIDESPREAD RAINFALL OF TWO TO FIVE INCHES IS
EXPECTED...WITH LOCALLY HIGHER AMOUNTS UPWARD OF SEVEN INCHES
POSSIBLE. THE RISK FOR HEAVY RAIN AND FLASH FLOODING IN ADJACENT
COUNTIES WILL HAVE TO BE MONITORED VERY CLOSELY. AS MENTIONED
ABOVE...A VEERING LOW LEVEL JET WILL ALLOW THE AXIS OF CONVECTION
TO SHIFT TO THE SOUTH AND SOUTHEAST AFTER (ROUGHLY) 09Z...SO
TRAINING SHOULD LESSEN WITH TIME AND RAINFALL WILL BEGIN TO AFFECT
AREAS THAT HAVE NOT SEEN MUCH IN THE WAY OF RAIN THE PAST FEW DAYS.
GAGAN
&&
.DISCUSSION...
/ISSUED 335 PM CDT SUN APR 29 2012/
THE ACTIVE WEATHER WILL CONTINUE INTO MONDAY AND AT LEAST PART OF
TUESDAY AS THE EXISTING BOUNDARY REMAINS STALLED ACROSS THE AREA
UNDERNEATH A BROAD SOUTHWESTERLY FLOW ALOFT.
PINPOINTING THE HIGHEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL
BE CHALLENGING BUT THE ACTIVITY WILL LIKELY TEND FOCUS ALONG AND
NORTH OF THE BOUNDARY AS IT INTERACTS WITH THE NIGHT TIME LOW
LEVEL JET.
THE RISK OF SEVERE WEATHER APPEARS TO BE LIMITED AT BEST MONDAY
AND TUESDAY AND WILL BE DEPENDENT ON THE EXTENT OF DESTABILIZATION
THAT CAN OCCUR. MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL
LEAD TO AN INCREASING RISK OF FLASH FLOODING ESPECIALLY FROM
SOUTHEAST KANSAS INTO SOUTHWEST AND CENTRAL MISSOURI ALONG AND
NORTH OF THE BOUNDARY WHERE A FLASH FLOOD WATCH HAS BEEN ISSUED.
WARMER TEMPERATURES AND A DRYING TREND IS IN STORE FROM MID TO
LATE WEEK AS UPPER LEVEL RIDGING GRADUALLY DEVELOPS.
FOSTER
&&
.AVIATION...
SHOWERS...THUNDERSTORMS...AND ASSOCIATED LOWERED CEILINGS WILL
CONTINUE TO BE THE PRIMARY IMPACT TO AVIATION OVER THE NEXT 24
HOURS. A FRONTAL BOUNDARY THAT HAS LINGERED OVER THE REGION FOR
THE PAST SEVERAL DAYS WILL SLOWLY MOVE TO THE EAST IN RESPONSE TO
AN APPROACHING UPPER LEVEL DISTURBANCE. PRECIPITATION CHANCES
WILL GRADUALLY INCREASE OVERNIGHT AND INTO TOMORROW WITH CHANCES
FOR MVFR...POSSIBLY SOME IFR CONDITIONS...EARLY TOMORROW. THE
FORECAST CONFIDENCE FOR TIMING OF THUNDERSTORMS AND LOWERED
CEILINGS IS QUITE LOW IN THIS TYPE OF SLOW MOVING FRONTAL
PATTERN.
KARDELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 AM CDT MONDAY FOR MOZ055>058-066>070-
077>081-088>090-093-094-101-102.
KS...FLASH FLOOD WATCH UNTIL 10 AM CDT MONDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Apr 29, 11:16 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1116 PM CDT SUN APR 29 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010430- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1116 PM CDT SUN APR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A COMPLEX OF THUNDERSTORMS WILL AFFECT AREAS ALONG AND NORTHWEST OF A LINE FROM CASSVILLE...TO NIXA...TO HARTVILLE...TO ROLLA FOR THE REST OF TONIGHT. THROUGH 3 AM...MUCH OF THIS ACTIVITY WILL BE CONFINED TO EXTREME SOUTHEASTERN KANSAS AND PORTIONS WEST CENTRAL AND CENTRAL MISSOURI. AFTER 3 AM...THIS ACTIVITY WILL SHIFT TO THE SOUTHEAST AND MOVE INTO MUCH OF THE MISSOURI OZARKS BY DAYBREAK MONDAY. THERE IS A SIGNIFICANT RISK OF FLASH FLOODING ACROSS PORTIONS OF BOURBON AND CRAWFORD COUNTIES IN KANSAS AS WELL AS PORTIONS OF VERNON...BARTON...CEDAR AND SAINT CLAIR COUNTIES IN MISSOURI. TWO TO FIVE INCHES OF RAIN...WITH LOCALIZED AMOUNTS AROUND SEVEN INCHES WILL BE POSSIBLE AS THUNDERSTORMS REPEATED MOVE OVER THE SAME AREAS. A LIMITED TO ELEVATED RISK OF SEVERE WEATHER WILL PERSIST FOR THE REST OF TONIGHT FOR AREAS ALONG AND NORTHWEST OF A LINE FROM CASSVILLE...TO NIXA...TO HARTVILLE...TO ROLLA. OVERALL...STORM MODE WILL BE MULTICELLULAR WITH EMBEDDED SUPERCELLS AND LINE SEGMENTS. THE PRIMARY SEVERE WEATHER RISKS WILL BE HAIL TO THE SIZE OF QUARTERS AND LOCALIZED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THERE REMAINS A LIMITED TORNADO RISK ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY WITH MARGINALLY SEVERE STORMS AND HEAVY RAINFALL POSSIBLE. WIND GUSTS OVER 30 MPH WILL BE POSSIBLE ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWEST MISSOURI ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT SIX HOURS FOR AREAS ALONG AND NORTHWEST OF A LINE FROM CASSVILLE...TO NIXA... TO HARTVILLE...TO ROLLA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Apr 29, 9:27 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 PM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 3 NE HIATTVILLE 37.75N 94.83W
04/29/2012 E1.00 INCH BOURBON KS LAW ENFORCEMENT
TIME ESTIMATED BASED ON RADAR.
0925 PM HAIL FORT SCOTT 37.84N 94.71W
04/29/2012 E0.75 INCH BOURBON KS EMERGENCY MNGR
&&
GAGANLocal storm report, Apr 29, 10:43 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 PM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM FLASH FLOOD 1 E DEERFIELD 37.84N 94.49W
04/29/2012 VERNON MO LAW ENFORCEMENT
A SECTION OF HIGHWAY 54 IS FLOODING AND LIKELY IMPASSABLE
TO MOTORISTS APPROXIMATELY ONE MILE EAST OF DEERFIELD.DRY
WOOD CREEK IS FLOODING OVER THE HIGHWAY.
&&
DCRAMERLocal storm report, Apr 29, 11:33 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1133 PM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM FLASH FLOOD 2 NNE NEVADA 37.86N 94.34W
04/29/2012 VERNON MO LAW ENFORCEMENT
HIGHWAY 71 NORTH HAS BEEN CLOSED DUE TO FLOODING.
1127 PM FLASH FLOOD 1 E DEERFIELD 37.84N 94.50W
04/29/2012 VERNON MO DEPT OF HIGHWAYS
BOTH EASTBOUND AND WESTBOUND HIGHWAY 54 CLOSED DUE TO
FLOODING OF DRY WOOD CREEK.
&&
GAGANLocal storm report, Apr 29, 11:39 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 PM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM FLASH FLOOD EL DORADO SPRINGS 37.88N 94.02W
04/29/2012 CEDAR MO LAW ENFORCEMENT
SEVERAL STREETS FLOODED AND IMPASSABLE WITHIN THE CITY
LIMITS OF EL DORADO SPRINGS.
&&
GAGANLocal storm report, Apr 29, 11:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 PM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST GREENBUSH 37.51N 94.99W
04/29/2012 E60 MPH CRAWFORD KS LAW ENFORCEMENT
SHERIFF DEPUTY ESTIMATED WIND GUSTS OF 50 TO 60 MPH.
&&
GAGANLocal storm report, Apr 29, 11:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 PM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL WEST MINERAL 37.28N 94.92W
04/29/2012 M1.00 INCH CHEROKEE KS EMERGENCY MNGR
1150 PM TSTM WND GST WEST MINERAL 37.28N 94.92W
04/29/2012 E60.00 MPH CHEROKEE KS EMERGENCY MNGR
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:08 PM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Apr 29, 9:03 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 57 min |
| Apr 29, 9:47 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 9 hr |
| Apr 29, 9:50 PM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Apr 30, 12:46 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 16 min |
| Apr 30, 12:47 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Jasper, Vernon | 6 hr |
| Apr 30, 1:11 AM CDT | Special Weather Statement | SGF | Cedar | 49 min |
| Apr 30, 2:55 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Hickory, Miller, Morgan | 16 hr |
| Apr 30, 6:47 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Apr 30, 6:54 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Jasper, St. Clair, Vernon | 12 hr |
| Apr 30, 9:36 AM CDT | River Flood Warning | SGF | Bates, Vernon | 48 hr |
| Apr 29, 11:17 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 43 min |
| Apr 30, 12:05 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 25 min |
| Apr 30, 12:57 AM CDT | Special Weather Statement | SGF | Cherokee | 48 min |
| Apr 30, 9:36 AM CDT | River Flood Warning | SGF | Bourbon | 66 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.